Alert archive / Washington / Gale Warnings in 2017
Gale Warning 87, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 15, 2017, 2:35 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2017, 2:35 AM PST (10:35 UTC)
- Expired
- Nov 15, 2017, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
316 WHUS76 KSEW 151035 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PST WED NOV 15 2017 PZZ156-151845- /O.CAN.KSEW.GL.W.0084.000000T0000Z-171115T1400Z/ /O.EXB.KSEW.SC.Y.0276.000000T0000Z-171116T1200Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WIND...SOUTH 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-151845- /O.CAN.KSEW.GL.W.0086.000000T0000Z-171115T1800Z/ /O.EXB.KSEW.SC.Y.0276.000000T0000Z-171116T1200Z/ ADMIRALTY INLET- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WIND...SOUTHEAST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ173-151845- /O.UPG.KSEW.SC.Y.0276.000000T0000Z-171116T1400Z/ /O.NEW.KSEW.GL.W.0087.171115T1035Z-171116T0000Z/ /O.NEW.KSEW.SC.Y.0277.171116T0000Z-171116T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 235 AM PST WED NOV 15 2017 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH 25 TO 35 KT EASING TO 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-151845- /O.UPG.KSEW.SC.Y.0275.000000T0000Z-171116T1400Z/ /O.EXB.KSEW.GL.W.0084.000000T0000Z-171116T0000Z/ /O.EXB.KSEW.SC.Y.0276.171116T0000Z-171116T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 235 AM PST WED NOV 15 2017 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH 25 TO 35 KT EASING TO 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ176-151845- /O.EXT.KSEW.GL.W.0084.000000T0000Z-171116T0000Z/ /O.EXB.KSEW.SC.Y.0276.171116T0000Z-171116T1200Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 AM PST WED NOV 15 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. * WIND...SOUTH 25 TO 35 KT EASING TO 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-151845- /O.CON.KSEW.GL.W.0084.000000T0000Z-171115T1800Z/ /O.EXB.KSEW.SC.Y.0276.171115T1800Z-171116T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 235 AM PST WED NOV 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY. * WIND...SOUTH 25 TO 35 KT EASING TO 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-151845- /O.EXT.KSEW.RB.Y.0035.000000T0000Z-171116T1800Z/ GRAYS HARBOR BAR- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM PST THURSDAY... * COMBINED SEAS...10 TO 14 FT. * BAR CONDITION...ROUGH. * FIRST EBB...230 PM WEDNESDAY. * SECOND EBB...245 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-151845- /O.EXT.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-151845- /O.EXT.KSEW.SC.Y.0276.000000T0000Z-171116T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTH 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-135-151845- /O.EXT.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 235 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
966 WHUS76 KSEW 151700 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST WED NOV 15 2017 PZZ170-176-160100- /O.CAN.KSEW.GL.W.0084.000000T0000Z-171116T0000Z/ /O.EXT.KSEW.SC.Y.0276.171115T1700Z-171116T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... * WIND...SOUTH 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ173-160100- /O.CAN.KSEW.GL.W.0087.000000T0000Z-171116T0000Z/ /O.EXT.KSEW.SC.Y.0277.171115T1700Z-171116T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... * WIND...SOUTH 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-160100- /O.CAN.KSEW.GL.W.0084.000000T0000Z-171115T1800Z/ /O.EXT.KSEW.SC.Y.0276.171115T1700Z-171116T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... * WIND...SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-151800- /O.CAN.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... EASTERLY WINDS WILL REMAIN 20 KNOTS OR LESS. $$ PZZ110-160100- /O.CON.KSEW.RB.Y.0035.000000T0000Z-171116T1800Z/ GRAYS HARBOR BAR- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * COMBINED SEAS...9 TO 11 FEET TODAY SUBSIDING TO 8 TO 10 FEET TONIGHT. * BAR CONDITION...MAINLY ROUGH, ESPECIALLY DURING MAXIMUM EBB CURRENTS. * FIRST EBB...230 PM THIS AFTERNOON. * SECOND EBB...245 AM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-160100- /O.CON.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-160100- /O.CON.KSEW.SC.Y.0276.000000T0000Z-171116T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTH 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-160100- /O.CON.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-160100- /O.CON.KSEW.SC.Y.0276.000000T0000Z-171116T1200Z/ ADMIRALTY INLET- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-160100- /O.CON.KSEW.SC.Y.0275.000000T0000Z-171116T1200Z/ PUGET SOUND AND HOOD CANAL- 900 AM PST WED NOV 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTHEAST WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 14, 8:47 PM PST, 5 hours 48 minutes earlier.
Area forecast discussion, Nov 14, 8:47 PM PST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 PM PST Tue Nov 14 2017
.SYNOPSIS...A cold front will move slowly across Western
Washington tonight, bringing areas of heavy rain, heavy mountain
snow, and windy conditions. An upper trough will follow the front
later Wednesday through Thursday night, bringing showery weather.
Friday and early Saturday could be relatively dry, but a
transition to a wet and warmer pattern is likely during the
weekend. A dry reprieve looks possible next Monday, then more
heavy rain around next Tuesday.
&&
.SHORT TERM...A slow-moving cold front will drag through Western
Washington tonight into Wednesday morning with various impacts
across the region: Windy conditions along the coast and north
interior, heavy snow in the mountains and river flooding in the
Olympics. There are also thunderstorms over the Coastal Waters
along the frontal boundary. So far, the forecast is pretty much on
track. The only update this evening was to add Clallam county to
the Flood Watch as the Bogachiel river is seeing a sharp rise.
Expect winds in the Puget Sound area of 15 to 30 MPH with winds
easing early Wednesday morning as the front pushes through.
An upper level trough will keep the air mass cool and showery on
Thursday. Snow levels will remain low in the mountains, around
2,500 feet. Temperatures will be a few degrees cooler than normal
with highs mainly in the 40s.
A weak ridge will start to build inland on Friday for drier
conditions. There is still a chance of showers in the Cascades but
overall less activity is expected. 33
.LONG TERM...Previous discussion...The GFS and ECMWF have finally
come into better agreement with the weekend weather. They both
now drop a slow- moving front southward through Western Washington
starting late Saturday, though it should take until Sunday
evening for the front to move south-southeast of the area. Should
be plenty of heavy rainfall focused along the slow-moving front,
similar to the current situation. Windy conditions will again
precede this front, especially in southeast-wind prone locales.
Looks like a dry respite next Monday and Monday night, as a
sharper transient ridge passes across the Pac NW.
Yet another heavy rain and southeast-wind producer is in our
sights for next Tuesday. Haner
&&
.AVIATION...Strong moist southwest flow aloft will continue tonight
and Wednesday. A slow moving cold front just off the coast will move
inland tonight and weaken Wednesday. The air mass is moist and
unstable over the coast and somewhat unstable over the interior.
Strong southeasterly surface pressure gradients will continue to
produce windy conditions throughout most of Western Washington
tonight.
Due to the slow movement of the front, lower ceilings on the coast
have not yet spread over the greater Puget Sound region, where in
many places it is not even raining yet. Ceilings inland are still
VFR, and may not fall to MVFR until 12Z or later. Gusty southerly
winds 15 to 30 KT will continue over much of the area.
KSEA...The slow moving front has not made much progress eastward
so ceilings have stayed VFR. Ceilings may not lower to MVFR until
after 12Z. Gusty southerly surface winds 15-30 KT will continue. CHB
&&
.MARINE...A front just offshore will slowly move inland tonight.
Gales are occurring over most of the coastal waters and the inland
waters from Admiralty Inlet north. High end small craft advisory
south winds are occurring over Puget Sound. Winds will gradually
ease Wednesday as the front slowly dissipates as it crosses Western
Washington.
An offshore surface low will approach northern Vancouver Island
Wednesday, then move southeast over the Washington coast by Thursday
evening. A weak ridge will cross the region on Friday. Another
strong frontal system will slowly approach the coast on Saturday
then move across the area Saturday night and Sunday. Kam/CHB
&&
.HYDROLOGY...Another enhancement of heavy rain is expected
tonight. 24-hour rainfall of 5 or more inches is expected over the
windward Olympics, and 2-3 inches over the North Cascades, for the
24 hours ending mid-day Wed. This will keep the Skokomish river
above flood stage, and could possibly boost it into the Moderate
Flood category tonight. Will also be watching other rivers
flowing off the Olympics such as the Satsop and Bogachiel.
Snow levels will fall by Wednesday morning into the 3000-3500 foot
range, so that will lessen the contribution of further runoff at
that time.
Landslide indices are also creeping up and could become marginally
conducive for landslides during tonight's rain. Any particularly
intense burst of rainfall tonight could pose the first landslide
test of the rainy season.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 3 PM PST Wednesday for Cascades of
Pierce and Lewis Counties-Cascades of Whatcom and Skagit
Counties.
Winter Weather Advisory until noon PST Wednesday for Cascades of
Snohomish and King Counties.
Wind Advisory until 4 AM PST Wednesday for Admiralty Inlet Area-
San Juan County-Western Skagit County-Western Whatcom
County.
Flood Watch from 4 AM PST Wednesday through Wednesday afternoon
for Central Coast-Lower Chehalis Valley Area.
Wind Advisory until midnight PST tonight for Central Coast.
Winter Storm Warning until 4 AM PST Wednesday for Olympics.
Flood Watch through Wednesday morning for Eastern Strait of Juan
de Fuca-North Coast-Olympics-Western Strait of Juan De Fuca.
PZ...Small Craft Advisory for rough bar until 6 AM PST Thursday for
Grays Harbor Bar.
Gale Warning until 6 AM PST Wednesday for Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from midnight tonight to 6 AM PST Thursday
for Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm.
Gale Warning until midnight PST tonight for Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm.
Small Craft Advisory until 6 AM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm.
Gale Warning until 10 AM PST Wednesday for Admiralty Inlet-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until noon PST Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PST Wednesday for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:22 PM PST | Small Craft Advisory | SEW | 46 hr | |
| Nov 15, 1:45 AM PST | River Flood Warning | SEW | Clallam | 19 hr |
| Nov 15, 2:35 AM PST | Small Craft Advisory | SEW | 36 hr | |
| Nov 15, 8:44 AM PST | Areal Flood Advisory | SEW | Clallam | 2 hr |
| Nov 15, 12:47 PM PST | Special Weather Statement | SEW | Clallam | 28 min |
| Nov 15, 3:11 PM PST | Winter Weather Advisory | SEW | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.